Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 41, NWS Pueblo, CO

June 15, 202416 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 15, 2024, 2:09 PM MDT for 16 counties in Colorado. It took effect at Jun 16, 2024, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2024, 2:09 PM MDT (20:09 UTC)
In effect from
Jun 16, 2024, 12:00 PM MDT
Expired
Jun 16, 2024, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1853 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WWUS85 KPUB 152009
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
209 PM MDT Sat Jun 15 2024

COZ224-233-161215-
/O.NEW.KPUB.FW.W.0041.240616T1800Z-240617T0200Z/
/O.NEW.KPUB.FW.A.0039.240617T1800Z-240618T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Eastern Las Animas County Including Pinon Canyon-
209 PM MDT Sat Jun 15 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR 
FIRE WEATHER ZONES 224 AND 233...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR FIRE WEATHER ZONES 224 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 8 PM MDT Sunday. A Fire Weather Watch has also
been issued. This Fire Weather Watch for gusty winds and low
relative humidity is in effect from Monday afternoon through 
Monday evening.

* Affected Area...Fire Weather Zones 224 and 233.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ237-161215-
/O.NEW.KPUB.FW.W.0041.240616T1800Z-240617T0200Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
209 PM MDT Sat Jun 15 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR 
FIRE WEATHER ZONE 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 8 PM MDT Sunday.

* Affected Area...Fire Weather Zone 237.

* Winds...South 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ232-161215-
/O.NEW.KPUB.FW.A.0039.240617T1800Z-240618T0300Z/
Otero County Including La Junta and Western Comanche Grasslands-
209 PM MDT Sat Jun 15 2024

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR FIRE WEATHER ZONE 232...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in 
effect from Monday afternoon through Monday evening.

* Affected Area...Fire Weather Zone 232.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
042 
WWUS85 KPUB 160939
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
339 AM MDT Sun Jun 16 2024

COZ220-221-225>227-170145-
/O.EXB.KPUB.FW.A.0039.240617T1700Z-240618T0300Z/
/O.EXA.KPUB.FW.W.0041.240616T1800Z-240617T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
339 AM MDT Sun Jun 16 2024

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220, 221, 225, 226, AND 227...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220, 221, 225, 226, AND 227...

The National Weather Service in Pueblo has issued a Red Flag
Warning for today for gusty winds and low relative humidity, 
which is in effect from noon today to 8 PM MDT this evening. 

A Fire Weather Watch has also been issued for Monday. This Fire 
Weather Watch for gusty winds and low relative humidity is in 
effect from Monday morning through Monday evening.

* Affected Area...Fire Weather Zones 220, 221, 225, 226 and 227.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ232-170145-
/O.EXA.KPUB.FW.W.0041.240616T1800Z-240617T0200Z/
/O.EXT.KPUB.FW.A.0039.240617T1700Z-240618T0300Z/
Otero County Including La Junta and Western Comanche Grasslands-
339 AM MDT Sun Jun 16 2024

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 232...

...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR FIRE WEATHER ZONE 232...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon today to 8 PM MDT this evening.

A Fire Weather Watch is also in effect for Monday. This Fire 
Weather Watch for gusty winds and low relative humidity is in 
effect from Monday morning through Monday evening.

* Affected Area...Fire Weather Zone 232.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ223-170145-
/O.EXA.KPUB.FW.W.0041.240616T1800Z-240617T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
339 AM MDT Sun Jun 16 2024

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 223...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon today to 8 PM MDT this evening.

* Affected Area...Fire Weather Zone 223.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-233-170145-
/O.EXT.KPUB.FW.A.0039.240617T1700Z-240618T0300Z/
/O.CON.KPUB.FW.W.0041.240616T1800Z-240617T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Eastern Las Animas County Including Pinon Canyon-
339 AM MDT Sun Jun 16 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 224 AND 233...

...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR FIRE WEATHER ZONES 224 AND 233...

* Affected Area...Fire Weather Zones 224 and 233.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ237-170145-
/O.EXB.KPUB.FW.A.0039.240617T1700Z-240618T0300Z/
/O.CON.KPUB.FW.W.0041.240616T1800Z-240617T0200Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
339 AM MDT Sun Jun 16 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR FIRE WEATHER ZONE 237...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 237...

A Red Flag warning is in effect for Today for DRY LIGHTNING, 
gusty winds and low humidity values from noon today until 8 pm. 

The National Weather Service in Pueblo has issued a Fire Weather
Watch for Gusty winds and low relative humidity, which is in 
effect from Monday morning through Monday evening. 

* Affected Area...Fire Weather Zone 237.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Hodanish
737 
WWUS85 KPUB 162021
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
221 PM MDT Sun Jun 16 2024

COZ220-221-224>227-232-233-237-171230-
/O.UPG.KPUB.FW.A.0039.240617T1700Z-240618T0300Z/
/O.NEW.KPUB.FW.W.0042.240617T1700Z-240618T0300Z/
/O.CON.KPUB.FW.W.0041.000000T0000Z-240617T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
221 PM MDT Sun Jun 16 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 220, 221, 224, 225, 226, 227, 232, 233, 
AND 237...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR 
FIRE WEATHER ZONES 220, 221, 224, 225, 226, 227, 232, 233, AND 
237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 9 PM MDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 220, 221, 224, 225, 226, 
  227, 232, 233 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ223-171230-
/O.NEW.KPUB.FW.W.0042.240617T1700Z-240618T0300Z/
/O.CON.KPUB.FW.W.0041.000000T0000Z-240617T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
221 PM MDT Sun Jun 16 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 223...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR 
FIRE WEATHER ZONE 223...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 9 PM MDT Monday.

* Affected Area...Fire Weather Zone 223.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 15, 11:28 AM MDT, 2 hours 41 minutes earlier. Its key messages:

  • There could be some patchy low clouds and fog within the San Luis Valley early this morning.
  • Warmer today with isolated showers and thunderstorms possible this afternoon, developing over the mountains initially then moving east over portions of the plains. Showers/storms may produce gusty outflow winds approaching 60 mph.
  • An isolated severe thunderstorm or two is possible over the far southeastern plains. If this occurs, it could result in wind gusts approaching 70 mph and hail up to quarter size.
  • Hot temperatures expected Sunday and Monday with near record highs across the Plains.
Area forecast discussion, Jun 15, 11:28 AM MDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1128 AM MDT Sat Jun 15 2024

.KEY MESSAGES...

- There could be some patchy low clouds and fog within the San
  Luis Valley early this morning.

- Warmer today with isolated showers and thunderstorms possible
  this afternoon, developing over the mountains initially then
  moving east over portions of the plains. Showers/storms may
  produce gusty outflow winds approaching 60 mph.

- An isolated severe thunderstorm or two is possible over the
  far southeastern plains. If this occurs, it could result in
  wind gusts approaching 70 mph and hail up to quarter size.

- Hot temperatures expected Sunday and Monday with near record
  highs across the Plains.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 343 AM MDT Sat Jun 15 2024

Today...

Due to antecedent rains during the day yesterday within the San
Luis Valley, patchy near-surface low clouds and radiational fog will
be possible early this morning, especially in closer proximity to
the Rio Grande River basin.

A slow approaching major shortwave trough over the northwestern
CONUS is going to allow for an increase of mid to upper level
moisture, along with some upper level diffluence and orographic
lifting allowing for showers and thunderstorms to develop over the
higher terrain later this afternoon. These showers/storms will then
move eastward and over the plains with mid-level steering. There is
not going to be a lot of CAPE present (nearly 1000 J/kg at best),
although there will be some bulk shear of nearly 50 kts over
portions of the eastern mountains and steep lapse rates, so while I
do not have high confidence of anything becoming severe over these
mountains and over the adjacent plains/along the I-25 corridor, it
cannot be ruled out for a storm or two of becoming stronger and
possibly severe. Given the classic inverted-v profile in soundings
with high high LCLs and thus high cloud bases, as well as high DCAPE
of over 2000 J/kg for some locations of the plains, the most likely
threat will again be very strong and gusty outflow winds greater
than 50 mph, or possibly 60 mph for stronger storms. With much
higher MLCAPE values near 2000 J/kg draped across the very
southeastern corner of Baca County, and slightly better effective
bulk shear and dewpoints forecast to be in the mid 50s, I have
higher confidence of a storm or two becoming severe over this area
later in the evening. The caveat is that there are some of the high
res models are showing come CIN (convective inhibition) over the
area, which may prevent a storm from initiating. However, if it does
occur, there could be winds approaching 70 mph, as well as hail up
to quarter size in diameter.

With a strengthening upper level ridge currently present over the
region, temperatures will be warmer today, with highs topping out in
the low to mid 90s for most locations across the plains, low 80s for
the upper Arkansas River Valley and San Luis Valley, and generally
in the 50s to 70s for high country.

Tonight...

Other than a few lingering showers and storms by later in the
evening over the far eastern plains, it will become mostly clear and
dry. All showers and storms should continue to dissipate and exit
the CWA by early tomorrow morning. As skies clear, temperatures will
drop into the upper 50s to low 60s across the plains, and generally
in the 40s for high country. Depending on whether or not the San
Luis Valley gets sufficient rain, there could be low clouds and
patchy fog developing again tonight during the late night/early
morning hours if it does.   -Stewey

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 343 AM MDT Sat Jun 15 2024

There is overall good model agreement through the extended
period, with differences showing up by next Friday. Ensembles
are similar with smaller spreads through much of the week, with
spreads increasing by late week to next weekend. The main
concerns will be hot conditions Sunday into Monday across all of
southern Colorado. A cold front is expected by Tuesday
afternoon, with increased moisture and thunderstorm chances
through the end of the week.

Sunday and Monday...a longwave upper trough is forecast across
the western conus with increasing southwest flow across the
region. Downslope southwesterly flow off the mountains, and
strong high pressure to the east will help temperatures to warm
Sunday and Monday across all of southern Colorado. Highs on the
Plains will reach the upper 90s to lower 100s. Pueblo will be
within a degree or two of records (102 Sun/103 Mon), while
Colorado Springs will be shy on Sunday by a few degrees, and
close on Monday (COS records 100 on Sun/97 Mon). A few spotty
critical fire weather conditions may be possible on Sunday
across the region with large dewpoint spreads. Winds and fuel
conditions will be the limiting factors. As southwesterly flow
increases on Monday, more widespread fire weather conditions
will be present, with fuels being the limiting factor. Models
are mostly dry during this period. The exception may be areas
near the Kansas border over Prowers and Baca County, where an
isolated thunderstorm may be possible Sunday afternoon. If a
storm or two can develop, they will quickly shift eastward into
Kansas. Wind looks to be the primary risk given the high DCAPE
values and dry air in the lower levels. Overall confidence in
storm development in our area is on the lower side at this time.

Tuesday...an upper trough is forecast to pass out of the
Northern Rockies and into the Northern Plains, sending a cold
front south across eastern Colorado. Current model guidance has
the front passing by mid afternoon. This timing would allow for
the Plains to warm up in the 90s. Breezy southwesterly flow
ahead of the cold front would also allow for a period of near
critical fire weather conditions into Tuesday afternoon. Flow
behind the front will shift northeasterly by mid to late
afternoon, with cooler air filling in behind the boundary. If
the front arrives a bit sooner, temperatures will likely be a
few degrees cooler and less widespread fire weather conditions.
Moisture will also increased behind the front with a few showers
and thunderstorms possible over the Palmer Divide, spreading
southeast across the Plains Tuesday evening.

Wednesday into Saturday...the upper pattern appears to remain
persistent with broad troughing across the west and a strong
upper high to the east. Southerly flow Wednesday and Thursday
will keep moisture in place across the Plains. Daily afternoon
and evening showers and thunderstorms will be possible,
initiating over the Eastern Mountains and spreading eastward
across the Plains. Temperatures will be cool on Wednesday, with
highs mainly in the 80s across the lower elevations.
Temperatures will warm back through the 90s on Thursday. By
Friday, the upper high to the east looks to begin building
westward into the Desert Southwest turning flow westerly zonal
across Colorado. While moisture will still be present, shower
and thunderstorm chances look to decrease both Friday into
Saturday. There are model difference by this time period, mostly
dealing with how quickly the upper ridge builds into the Desert
Southwest and how quickly we dry out. Temperatures, however,
look to remain warm.  Mozley

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1126 AM MDT Sat Jun 15 2024

VFR conditions and mostly dry weather are expected across the
TAF sites this period. An isolated shower is possible this
afternoon into the early evening at all sites, however, think
there is a higher likelihood for drier conditions. Have higher
confidence for gusty outflow winds this afternoon though, and
have maintained this in the TAFs. Outside of this brief period
of gusty outflow winds this afternoon, expect light and
diurnally driven winds.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...STEWARD
LONG TERM...MOZLEY
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jun 15, 11:14 AM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1114 AM MDT Sat Jun 15 2024

COZ058>089-093>099-161715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1114 AM MDT Sat Jun 15 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms will be possible this afternoon and
evening, beginning over the mountains and then moving east over
the plains throughout the evening. An isolated severe storm is
possible over the far southeastern plains this afternoon, with the
highest probability of occurrence over the very southeastern
corner of Baca County. Main threat with general thunderstorms will
be gusty outflow winds approaching 60 mph, and with any severe
storms, wind gusts may reach 70 mph with hail up to quarter size
in diameter, as well as dangerous lightning and brief heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hot temperatures with near record highs are expected across much
of southern Colorado Sunday and again on Monday. Take precautions
with outdoor activities and stay hydrated.

Near critical fire weather conditions are expected across the
region Sunday through Tuesday, with Monday having the most
widespread conditions. Tuesday's conditions will be dependent on
the arrival of a cold front.

A few thunderstorms may be possible Sunday afternoon near the
Kansas border. Wind gusts will be the main threat with any storms
that do develop on Sunday. More widespread showers and
thunderstorms will be possible Tuesday through Thursday across
much of Eastern Mountain and Plains. Shower and thunderstorm
chances look to fall off by late week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:55 PM MDTHeat AdvisoryPUBBent, Crowley, Custer, El Paso, Fremont, Otero and 3 more29 hr
Jun 15, 2:09 PM MDTFire Weather WatchPUBAlamosa, Baca, Chaffee, Conejos, Costilla, Custer and 9 more24 hr
Jun 15, 3:27 PM MDTSpecial Weather StatementPUBRio Grande33 min
Jun 15, 3:50 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jun 15, 4:00 PM MDTSpecial Weather StatementPUBAlamosa30 min
Jun 15, 4:45 PM MDTSpecial Weather StatementPUBAlamosa30 min

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.